TITLE

An unusual complication following transarterial chemoembolization: acute myocardial infarction

AUTHOR(S)
Lai YL; Chang WC; Kuo WH; Huang TY; Chu HC; Hsieh TY; Chang WK; Lai, Yi-Liang; Chang, Wei-Chou; Kuo, Wu-Hsien; Huang, Tien-Yu; Chu, Heng-Cheng; Hsieh, Tsai-Yuan; Chang, Wei-Kuo
PUB. DATE
February 2010
SOURCE
CardioVascular & Interventional Radiology;Feb2010, Vol. 33 Issue 1, p196
SOURCE TYPE
Academic Journal
DOC. TYPE
journal article
ABSTRACT
Transarterial chemoembolization has been widely used to treat unresectable hepatocellular carcinoma. Various complications have been reported, but they have not included acute myocardial infarction. Acute myocardial infarction results mainly from coronary artery occlusion by plaques that are vulnerable to rupture or from coronary spasm, embolization, or dissection of the coronary artery. It is associated with significant morbidity and mortality. We present a case report that describes a patient with hepatocellular carcinoma who underwent transarterial chemoembolization and died subsequently of acute myocardial infarction. To our knowledge, there has been no previous report of this complication induced by transarterial chemoembolization for hepatocellular carcinoma. This case illustrates the need to be aware of acute myocardial infarction when transarterial chemoembolization is planned for the treatment of hepatocellular carcinoma, especially in patients with underlying coronary artery disease.
ACCESSION #
105128675

 

Related Articles

  • Aspirin/prasugrel.  // Reactions Weekly;Mar2014, Vol. 1494 Issue 1, p11 

    An abstract of the article "Acute dysphagia after myocardial infarction: An unusual complication of anticoagulation therapy," by S. Wiedermann and colleagues is presented.

  • Chemoembolization of hepatic malignancy. Gonsalves, Carin F.; Brown, Daniel B. // Abdominal Imaging;Sep/Oct2009, Vol. 34 Issue 5, p557 

    Treatment of primary and secondary hepatic malignancies with transarterial chemoembolization represents an essential component of interventional oncology. This article discusses patient selection, procedure technique, results, and complications associated with transarterial chemoembolization.

  • Dangers of thrombolysis. Petch, M.C. // BMJ: British Medical Journal (International Edition);2/24/90, Vol. 300 Issue 6723, p483 

    Examines the thrombolytic treatment for acute myocardial infarction in Great Britain. Complications of aspirin; Damages of myocardial abnormalities; Recommendation of speedy thrombolysis.

  • Bed Rest After Myocardial Infarction.  // Annals of Internal Medicine;Sep73, Vol. 79 Issue 3, p449 

    Discusses the issue concerning bed rest after myocardial infarction. Ignorance of some physicians on the effects of acute myocardial infarction; Relationship between the length of bed rest and complication or death rates after myocardial infarction.

  • Ethiodized oil.  // Reactions Weekly;Jun2014, Vol. 1507 Issue 1, p17 

    An abstract of the article "Lipiodol embolism following transarterial chemoembolization: An atypical case," by D. Taupin and colleagues is presented.

  • Inflammatory pathways and cardiac repair: the affliction of infarction. Knowlton, Kirk U.; Chien, Kenneth R. // Nature Medicine;Oct1999, Vol. 5 Issue 10, p1122 

    Recent advances have improved our ability to treat the acute symptoms of myocardial infarction, but have done little to prevent the chronic complications that arise afterward. New data suggest that targeting the plasminogen activator and matrix metalloproteinase pathways inhibit adaptive and...

  • Refractory hypoxaemia following inferior ST-segment elevation myocardial infarction: case report of an unusual complication and review of treatment strategies. Lin, Weiqin; Yip, James Wei Luen; Yeo, Tiong Cheng // Heart, Lung & Circulation;Oct2015, Vol. 24 Issue 10, pe157 

    Right ventricular (RV) infarction is not an uncommon complication of acute left ventricular infarction. It has been established that RV dysfunction post myocardial infarction (MI) is associated with increased mortality and morbidity. When RV infarction occurs in a patient with previously dormant...

  • Lingual Haematoma due to Tenecteplase in a Patient with Acute Myocardial Infarction. Bal, Muhlis; Atar, Yavuz; Salturk, Ziya; Ateş, Ahmet Hakan; Yağcı, Serkan; Bal, Gökçen Coşkun // Case Reports in Otolaryngology;2013, p1 

    The use of intravenous thrombolytic agents has revolutionised the treatment of acute myocardial infarction. However, the improvement in mortality rate achieved with these drugs is tempered by the risk of serious bleeding complications, including intracranial haemorrhage. Tenecteplase is a...

  • 486 Subacute elevated N-BNP consistently predicts increased mortality and morbidity following complicated acute myocardial infarction, an OPTIMAAL substudy. Ørn, S.; Manhenke, C.; Squire, I.; Aarsland, T.; Kristianson, K.; Dickstein, K. // European Journal of Heart Failure. Supplements;Jun2004, Vol. 2 Issue 1, p97 

    An abstract of the articel "Subacute Elevated N-BNP Consistently Predicts Increased Mortality and Morbidity Following Complicated Acute Myocardial Infarction, an OPTIMAAL Substudy," by C. Manhenke and colleagues, is presented.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics